MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA NAVICROSS; CATHETER, PERCUTANEOUS

TERUMO CORPORATION, ASHITAKA NAVICROSS; CATHETER, PERCUTANEOUS
Model Number NC35901
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E3: occupation: ir inventory manager.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.A historical investigation of the involved product code and lot number revealed no anomalies in the manufacturing and shipping inspection records, and no similar reports were found in past complaint files.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that the doctor experienced a malfunction with the involved navicross catheter, where the radio-opaque marker slipped off while in the patient.The marker, which resembles a ring, remains in the patient.The type of procedure performed was an ir process.There was no reported blood loss.Medical/surgical intervention was not required.Additional information was received on 14 nov 2024: the sample is contaminated by blood/body fluid but is not contaminated by infectious agents or anti-cancer agents.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d9, section h3, and to provide the completed investigation results.The actual device has been returned for evaluation.Visual inspection of the actual sample was conducted, and the second marker was missing.A crimp mark was found at the second marker position.The outer layer on the distal side from the second marker position is shaved off, exposing the core wire.The shaved part was approximately 3 mm in length.The third marker was seated properly with no gaps.Some abrasions occurred in the distal direction were observed on both the distal and proximal sides of the crimp mark of the second marker.From this, it was likely that some object abraded the above-mentioned area in the distal direction.Dimensions of the actual sample revealed that the outer diameter of the shaft was confirmed to meet the factory's specifications.No anomaly was found.The depth of the crimp mark (the difference in the outer diameter between the crimp mark and the adjacent area) was confirmed to be equivalent to that of a comparable-lot sample.No anomaly was found.No anomalies were found in the dimensions of the actual sample.In addition, according to the investigation result 2, which indicated that the crimping depth was the same as that of the comparable-lot sample, it is probable that the second marker was crimped normally.In this case, during use, it was likely that the actual sample was in excessive contact with some object (e.G., a stenotic site) when removed, and this may have caused abrasions in the distal direction in both the distal and proximal sides of the crimp mark of the second marker, the outer layer to be shaved off, and the second marker to be dislodged and missing.Ashitaka factory assures the quality of this product through the following work and controls.The crimping of the markers is performed under the definite crimping conditions, with a core wire of controlled outer diameter inserted into the shaft.The outer diameters of the shaft section and of the marker section after crimping are measured on 100% basis to confirm that the markers are crimped securely.After the crimping process, a 100% electrical inspection of the markers is conducted to detect any anomalies including cracks.The instructions for use (ifu) of this product indicates as follows.Carefully handle the product under fluoroscopy.If any resistance is felt while handling the product, immediately stop the manipulation and find out the cause to avoid damage to blood vessels and separation or breakage of the product.

Brand Name
NAVICROSS
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
265 davidson ave
suite 320
somerset, NJ 08873
9499890491
MDR Report Key20701167
Report Number9681834-2024-00209
Device Sequence Number12384306
Product Code DQY
UDI-Device Identifier04987350709189
UDI-Public(01)04987350709189(17)270430(10)240507
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K110540
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNC35901
Device Catalogue NumberWS*NA35093H
Device Lot Number240507
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date11/16/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown